Alert archive / Nebraska / Blizzard Watches in 2012
Blizzard Watch 1, NWS Hastings, NE
NWS Hastings, NE issued this blizzard watch at Feb 2, 2012, 3:40 AM CST for 7 counties in Nebraska. It took effect at Feb 3, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2012, 3:40 AM CST (09:40 UTC)
- In effect from
- Feb 3, 2012, 12:00 PM CST
- Expired
- Feb 2, 2012, 2:33 PM CST
- In force
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS43 KGID 020940 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 340 AM CST THU FEB 2 2012 ...INTENSE WINTER STORM SYSTEM TARGETING THE CENTRAL PLAINS FRIDAY AND SATURDAY... .A POTENT WINTER STORM SYSTEM IS POISED TO PRODUCE WIDESPREAD AND SIGNIFICANT PRECIPITATION FRIDAY THROUGH EARLY SUNDAY. RAIN WILL DEVELOP AHEAD OF THE APPROACHING SYSTEM THURSDAY NIGHT... WITH THE RAIN MIXING WITH AND CHANGING OVER TO SNOW FRIDAY AND FRIDAY NIGHT. AS RAIN TRANSITIONS TO SNOW...THE SNOW WILL LIKELY BECOME VERY HEAVY AT TIMES...AND IS EXPECTED TO BE ACCOMPANIED BY STRONG AND GUSTY WINDS OF 20 TO 35 MPH...AND GUSTS OVER 40 MPH THROUGH SOME LOCATIONS. THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS EXIST..AND VISIBILITIES WILL LIKELY BE REDUCED IN SNOW AND BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT OR IMPOSSIBLE DURING THE BRUNT OF THE STORM. NEZ039-046-060-061-072-073-082-021745- /O.CAN.KGID.WS.A.0001.120203T1800Z-120205T0000Z/ /O.NEW.KGID.BZ.A.0001.120203T1800Z-120205T0000Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...BEAVER CITY 340 AM CST THU FEB 2 2012 ...BLIZZARD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. THE WINTER STORM WATCH HAS BEEN CANCELLED. * PRECIPITATION TYPE...RAIN WILL CHANGE TO SNOW DURING THE DAY FRIDAY. UPON CHANGING TO SNOW...THE SNOW WILL BE VERY HEAVY AT TIMES. SNOW WILL CONTINUE FRIDAY NIGHT AND SATURDAY BEFORE TAPERING OFF EARLY SUNDAY. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS OF 10 TO 14 INCHES...WITH LOCALIZED AMOUNTS NEAR 16 INCHES...ARE FORECAST. * UNCERTAINTY...SNOWFALL AMOUNTS WILL BE DEPENDENT UPON THE TRANSITION FROM FROM RAIN TO SNOW. IF RAIN CHANGES TO SNOW SOONER ON FRIDAY...HIGHER SNOW AMOUNTS MAY MATERIALIZE. A DELAY IN THE CHANGE FROM RAIN TO SNOW WILL LESSEN AMOUNTS. * WINDS...NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH...AND GUSTS OVER 40 MPH...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ KSZ005-NEZ040-041-047>049-062>064-074>076-083>085-021745- /O.CON.KGID.WS.A.0001.120203T1800Z-120205T0000Z/ PHILLIPS-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK- KEARNEY-ADAMS-CLAY-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...ALMA...FRANKLIN...RED CLOUD 340 AM CST THU FEB 2 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...RAIN WILL CHANGE TO SNOW DURING THE DAY FRIDAY. UPON CHANGING TO SNOW...THE SNOW WILL BE VERY HEAVY AT TIMES. SNOW WILL CONTINUE FRIDAY NIGHT AND SATURDAY BEFORE TAPERING OFF EARLY SUNDAY. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES...WITH LOCALIZED AMOUNTS NEAR 14 INCHES...ARE FORECAST. * UNCERTAINTY...SNOWFALL AMOUNTS WILL BE DEPENDENT UPON THE TRANSITION FROM FROM RAIN TO SNOW. IF RAIN CHANGES TO SNOW SOONER ON FRIDAY...HIGHER SNOW AMOUNTS MAY MATERIALIZE. A DELAY IN THE CHANGE FROM RAIN TO SNOW WILL LESSEN AMOUNTS. * WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH...AND GUSTS NEAR 35 MPH...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ006-007-017>019-NEZ077-086-087-021745- /O.CON.KGID.WS.A.0001.120204T0000Z-120205T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...GENEVA...SUPERIOR...NELSON...HEBRON 340 AM CST THU FEB 2 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...RAIN WILL DEVELOP ON FRIDAY AND TRANSITION TO SNOW FRIDAY EVENING. SNOW...POTENTIALLY HEAVY AT TIMES...WILL CONTINUE FRIDAY NIGHT AND SATURDAY BEFORE TAPERING OFF EARLY SUNDAY. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST. * UNCERTAINTY...SNOWFALL AMOUNTS WILL BE DEPENDENT ON THE TRANSITION FROM RAIN TO SNOW. IF RAIN CHANGES TO SNOW SOONER ON FRIDAY...HIGHER SNOW AMOUNTS MAY MATERIALIZE. A DELAY IN THE CHANGE FROM RAIN TO SNOW...OR IF DRIER AIR MOVES IN TO PARTS OF NORTHERN KANSAS...THAT COULD POTENTIALLY LESSEN SNOW AMOUNTS. * WINDS...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BRYANT
2 follow-up statements
427 WWUS43 KGID 021722 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1122 AM CST THU FEB 2 2012 ...INTENSE WINTER STORM SYSTEM TARGETING THE CENTRAL PLAINS FRIDAY AND SATURDAY... .A POTENT WINTER STORM SYSTEM IS POISED TO PRODUCE WIDESPREAD AND SIGNIFICANT PRECIPITATION FRIDAY THROUGH EARLY SUNDAY. RAIN WILL DEVELOP AHEAD OF THE APPROACHING SYSTEM THURSDAY NIGHT... WITH THE RAIN MIXING WITH AND CHANGING OVER TO SNOW FRIDAY AND FRIDAY NIGHT. AS RAIN TRANSITIONS TO SNOW...THE SNOW WILL LIKELY BECOME VERY HEAVY AT TIMES...AND IS EXPECTED TO BE ACCOMPANIED BY STRONG AND GUSTY WINDS OF 20 TO 35 MPH...AND GUSTS OVER 40 MPH THROUGH SOME LOCATIONS. THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION EXISTS...AND VISIBILITIES WILL LIKELY BE REDUCED IN SNOW AND BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT OR IMPOSSIBLE DURING THE BRUNT OF THE STORM. NEZ039-046-060-061-072-073-082-030130- /O.CON.KGID.BZ.A.0001.120203T1800Z-120205T0000Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...BEAVER CITY 1122 AM CST THU FEB 2 2012 ...BLIZZARD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...RAIN WILL CHANGE TO SNOW DURING THE DAY FRIDAY. UPON CHANGING TO SNOW...THE SNOW WILL BE VERY HEAVY AT TIMES. SNOW WILL CONTINUE FRIDAY NIGHT AND SATURDAY BEFORE TAPERING OFF EARLY SUNDAY. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS OF 10 TO 14 INCHES...WITH LOCALIZED AMOUNTS NEAR 16 INCHES...ARE FORECAST. * UNCERTAINTY...SNOWFALL AMOUNTS WILL BE DEPENDENT UPON THE TRANSITION FROM RAIN TO SNOW. IF RAIN CHANGES TO SNOW SOONER ON FRIDAY...HIGHER SNOW AMOUNTS MAY MATERIALIZE. A DELAY IN THE CHANGE FROM RAIN TO SNOW WILL LESSEN AMOUNTS. * WINDS...NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH...AND GUSTS OVER 40 MPH...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ KSZ005-NEZ040-041-047>049-062>064-074>076-083>085-030130- /O.CON.KGID.WS.A.0001.120203T1800Z-120205T0000Z/ PHILLIPS-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK- KEARNEY-ADAMS-CLAY-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...ALMA...FRANKLIN...RED CLOUD 1122 AM CST THU FEB 2 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...RAIN WILL CHANGE TO SNOW DURING THE DAY FRIDAY. UPON CHANGING TO SNOW...THE SNOW WILL BE VERY HEAVY AT TIMES. SNOW WILL CONTINUE FRIDAY NIGHT AND SATURDAY BEFORE TAPERING OFF EARLY SUNDAY. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES...WITH LOCALIZED AMOUNTS NEAR 14 INCHES...ARE FORECAST. * UNCERTAINTY...SNOWFALL AMOUNTS WILL BE DEPENDENT UPON THE TRANSITION FROM RAIN TO SNOW. IF RAIN CHANGES TO SNOW SOONER ON FRIDAY...HIGHER SNOW AMOUNTS MAY MATERIALIZE. A DELAY IN THE CHANGE FROM RAIN TO SNOW WILL LESSEN AMOUNTS. * WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH...AND GUSTS NEAR 35 MPH...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ006-007-017>019-NEZ077-086-087-030130- /O.CON.KGID.WS.A.0001.120204T0000Z-120205T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...GENEVA...SUPERIOR...NELSON...HEBRON 1122 AM CST THU FEB 2 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...RAIN WILL DEVELOP ON FRIDAY AND TRANSITION TO SNOW FRIDAY EVENING. SNOW...POTENTIALLY HEAVY AT TIMES...WILL CONTINUE FRIDAY NIGHT AND SATURDAY BEFORE TAPERING OFF EARLY SUNDAY. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST. * UNCERTAINTY...SNOWFALL AMOUNTS WILL BE DEPENDENT ON THE TRANSITION FROM RAIN TO SNOW. IF RAIN CHANGES TO SNOW SOONER ON FRIDAY...HIGHER SNOW AMOUNTS MAY MATERIALIZE. A DELAY IN THE CHANGE FROM RAIN TO SNOW...OR IF DRIER AIR MOVES IN TO PARTS OF NORTHERN KANSAS...THAT COULD POTENTIALLY LESSEN SNOW AMOUNTS. * WINDS...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ADO
165 WWUS43 KGID 022033 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 233 PM CST THU FEB 2 2012 ...WINTER STORM ON TRACK TO POUND THE AREA FRIDAY AND SATURDAY... .A POWERFUL WINTER STORM WILL PUSH INTO THE AREA DURING THE NEXT 24 TO 36 HOURS. INITIALLY...PRECIPITATION WILL BEGIN AS RAIN...BUT A CHANGEOVER FROM RAIN TO SNOW WILL OCCUR THROUGH THE DAY FRIDAY AND FRIDAY NIGHT. PERIODS OF HEAVY SNOW ARE LIKELY IN SOME AREAS FRIDAY NIGHT AND SATURDAY MORNING. THE SNOW WILL BE ACCOMPANIED BY STRONG AND GUSTY WINDS OF 20 TO 35 MPH...WITH GUSTS OVER 40 MPH IN SOME LOCATIONS. WITH THE HIGH LIKELIHOOD OF SIGNIFICANT SNOW ACCUMULATION...VISIBILITIES WILL BE REDUCED IN SNOW AND BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT OR IMPOSSIBLE DURING THE HEIGHT OF THE STORM. NEZ039-046-060-061-072-073-082-030400- /O.UPG.KGID.BZ.A.0001.120203T1800Z-120205T0000Z/ /O.NEW.KGID.WS.W.0001.120203T1800Z-120205T0000Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...BEAVER CITY 233 PM CST THU FEB 2 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON FRIDAY TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 PM CST SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...PERIODS OF RAIN AND SNOW DURING THE DAY FRIDAY WILL CHANGE TO ALL SNOW BY SUNSET. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH AT LEAST THE MORNING HOURS SATURDAY. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 7 TO 11 INCHES ARE FORECAST...WITH MOST OF THAT ACCUMULATION OCCURRING FRIDAY NIGHT AND VERY EARLY SATURDAY. * UNCERTAINTY...SNOWFALL AMOUNTS HAVE BEEN LOWERED SLIGHTLY...AS WARMER AIR WILL KEEP THE CHANGEOVER FROM RAIN TO SNOW UNTIL LATER IN THE AFTERNOON FRIDAY. SHOULD THE RAIN CHANGE TO SNOW EARLIER...SNOW ACCUMULATIONS WILL INCREASE. THE FAR WESTERN EDGE OF DAWSON...GOSPER...AND FURNAS COUNTIES ARE THE MOST LIKELY AREA FOR AN EARLIER CHANGEOVER FROM RAIN TO SNOW. * WINDS...NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH...AND GUSTS OVER 40 MPH...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. WINDS SHOULD DROP OFF QUICKLY BEGINNING SATURDAY AFTERNOON. * IMPACTS...WIDESPREAD SNOW...BLOWING SNOW...AND POOR VISIBILITY WILL CAUSE DIFFICULT TO POTENTIALLY DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ005-NEZ040-041-047>049-062>064-074>076-083>085-030400- /O.EXT.KGID.WS.A.0001.120204T0000Z-120205T0000Z/ PHILLIPS-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK- KEARNEY-ADAMS-CLAY-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...ALMA...FRANKLIN...RED CLOUD 233 PM CST THU FEB 2 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...RAIN WILL CHANGE TO SNOW DURING THE EARLY TO MID EVENING HOURS FRIDAY. PERIODS OF HEAVY SNOW ARE LIKELY FROM LATE FRIDAY EVENING INTO SATURDAY MORNING. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOW AMOUNTS OF 8 TO 12 INCHES ARE LIKELY. THERE MAY BE SOME LOCATIONS WHICH EXCEED ONE FOOT OF SNOW. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE LATE FRIDAY NIGHT. * UNCERTAINTY...SNOWFALL AMOUNTS ARE DEPENDENT UPON THE CHANGEOVER FROM RAIN TO SNOW. IF THAT CHANGE IS LATER FRIDAY...TOTAL SNOW AMOUNTS WILL BE LOWER. THE AXIS OF HEAVIEST SNOW COULD ALSO SHIFT DURING THE NIGHT FRIDAY...AND EARLY SATURDAY. THIS WILL ALSO INFLUENCE WHICH LOCATIONS RECEIVE THE HEAVIEST SNOW. * WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH...AND GUSTS NEAR 35 MPH...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS...WIDESPREAD SNOW AND BLOWING SNOW WILL CAUSE DRIFTING...AND POOR VISIBILITY FOR ANYONE TRAVELING FRIDAY NIGHT AND SATURDAY. TRAVEL WILL BE TREACHEROUS AT BEST...AND LIKELY BECOME VERY DIFFICULT TO DANGEROUS IN SOME CASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ006-007-017>019-NEZ077-086-087-030400- /O.CON.KGID.WS.A.0001.120204T0000Z-120205T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...GENEVA...SUPERIOR...NELSON...HEBRON 233 PM CST THU FEB 2 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...PERIODS OF HEAVIER RAIN WILL RETURN TO THE AREA BY MID EVENING FRIDAY. THE RAIN WILL CHANGE TO SNOW AROUND MIDNIGHT...POSSIBLY LATER IN NORTH CENTRAL KANSAS. SNOW WILL LINGER INTO THE DAY SATURDAY. THERE MAY BE PERIODS OF HEAVY SNOW. THERE COULD ALSO BE A BRIEF PERIOD OF SLEET JUST PRIOR TO THE RAIN CHANGING TO SNOW. * PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST. THE LESSER SNOW AMOUNTS ARE LIKELY IN NORTH CENTRAL KANSAS ALONG AND SOUTH OF HIGHWAY 24. TO THE NORTH...THERE MAY BE SOME 10 INCH AMOUNTS IN PARTS OF FILLMORE OR NUCKOLLS COUNTIES BY THE END OF THE STORM. * UNCERTAINTY...SNOWFALL AMOUNTS ARE HIGHLY DEPENDENT ON THE CHANGEOVER FROM RAIN TO SNOW. IF THIS OCCURS CLOSER TO DAWN SATURDAY...SNOW AMOUNTS WILL BE LOWER. CONVERSELY...AN EARLIER CHANGEOVER WILL PROMOTE HIGHER SNOW AMOUNTS. * WINDS...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS...THE SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS...TO AT TIMES...TREACHEROUS TRAVEL IN SOME LOCATIONS FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this blizzard watch went out at Feb 1, 11:30 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 1, 11:30 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CST WED FEB 1 2012
.AVIATION...06Z KGRI TAF. VFR CONDITIONS ARE STILL EXPECTED
THROUGHOUT THE TAF PERIOD EVEN THOUGH A DEEPENING UPPER LEVEL LOW
PRESSURE SYSTEM IS ON THE HORIZON. HIGH PRESSURE AT THE BEGINNING
OF THE TAF PERIOD WILL REMAIN CENTERED OVER THE TAF SITE UNTIL THE
END OF THE TAF PERIOD WHEN IT BEGINS TO SLIDE OFF TO THE EAST
WITH THE INVASION OF THE SURFACE LOW FROM THE WEST. AS A RESULT
WINDS WILL REMAIN FAIRLY LIGHT AND VARIABLE UNTIL 15Z THURSDAY.
AS THE SURFACE LOW PRESSURE SYSTEM CONTINUES TO SWEEP ACROSS THE
LOWER ROCKIES...WINDS INCREASE SLIGHTLY FROM THE SOUTHEAST AS THE
PRESSURE GRADIENT TIGHTENS AND THE SYSTEM MOVES CLOSER. CIRRUS
CLOUDS HAVE ALREADY BEGUN TO MOVE INTO THE REGION AS OF 5Z
THURSDAY...AND WILL CONTINUE TO INCREASE TO NEAR OVERCAST BY 4Z FRIDAY.
ALTHOUGH MVFR CEILINGS ARE NOT EXPECTED DURING THE TAF
PERIOD...CLOUD BASES WILL CONTINUE TO LOWER TO ABOUT 5000 FT BY
THE END OF THE TAF PERIOD. PRECIPITATION IS NOT EXPECTED TO BEGIN
UNTIL AFTER THE END OF THE TAF PERIOD.
&
.PREV DISCUSSION... /ISSUED 839 PM CST WED FEB 1 2012/
UPDATE...LOWERED MIN TEMPS TONIGHT ACROSS THE NORTHERN THIRD OF
THE CWA IN PLATTE AND LOUP RIVER VALUES WHERE TEMPS HAVE DROPPED
QUICKLY AFTER DARK...IN THE DRY AIRMASS WITH LIGHT WINDS.
PREV DISCUSSION... /ISSUED 352 PM CST WED FEB 1 2012/
SHORT TERM...TONIGHT THRU THURSDAY. NOT A LOT TO WRITE HOME
ABOUT IN THIS TIME PERIOD. DRY AND MILD WEATHER CONTINUE. WEAK
HIGH PRESSURE CONTINUES TO BE THE DOMINANT SURFACE WEATHER
FEATURE. ANOTHER IN A SERIES OF WEAK UPPER LEVEL SYSTEMS WILL MOVE
OUT OF THE AREA THIS EVENING IN THE PERSISTENT ZONAL FLOW PATTERN.
A DEVELOPING STORM SYSTEM WILL BE STARTING TO SPREAD UPPER LEVEL
CLOUDS OVER THE AREA THURSDAY AFTERNOON...BUT THE DYNAMICS WILL
STILL BE TOO FAR WEST FOR ANY PRECIP TO BE IN THE FORECAST.
TEMPERATURES WILL CONTINUE TO BE SOME 20 DEGREES ABOVE NORMAL DUE TO
NO SIGNIFICANT AIR MASS CHANGES OR COLD AIR INTRUSIONS. BY THURSDAY
AFTERNOON...THE DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL
ROCKIES WILL CAUSE WARM AIR ADVECTION TO DEVELOP OVER THE
AREA...REINFORCING THE WARM MAXIMUM READINGS. THE ABNORMALLY HIGH
TEMPERATURES WILL LIKELY COME TO AN END AFTER THURSDAY FOR AT LEAST
A FEW DAYS.
LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST CONCERN
WILL BE WINTER STORM SYSTEM MOVING THROUGH THE AREA THURSDAY NIGHT
THROUGH SUNDAY.
AN UPPER LEVEL LOW WILL MOVE FROM THE FOUR CORNERS REGION THURSDAY
NIGHT THROUGH THE FORECAST AREA FRIDAY THROUGH SATURDAY NIGHT BEFORE
MOVING TO THE NORTHEAST SUNDAY. THIS LOW WILL BRING PRECIPITATION TO
THE AREA. EXPECT THE PRECIPITATION TO START AS RAIN THURSDAY NIGHT
AND WILL NOT CHANGE OVER TO SNOW UNTIL DURING THE DAY ON FRIDAY. THE
CHANGE OVER WILL OCCUR DURING THE DAY ON FRIDAY AS COLDER AIR MOVES
INTO THE AREA FROM NORTHWEST TO SOUTHEAST. THE FAR SOUTHEAST WILL
CHANGE OVER FRIDAY EVENING. THERE IS SIGNIFICANT MOISTURE WITH THIS
SYSTEM AND SIGNIFICANT SNOWFALL IS POSSIBLE. THERE ARE STILL SOME
DIFFERENCES IN THE MODELS SINCE THE SYSTEM JUST MOVED ONTO THE WEST
COAST. SNOWFALL AMOUNTS ARE A CHALLENGE SINCE THERE WILL BE RAIN TO
START OFF WITH AND WHEN IT CHANGES TO SNOW WILL HAVE A BIG IMPACT ON
SNOWFALL TOTALS. WILL GO WITH A WINTER STORM WATCH FOR THE ENTIRE
AREA.
GENERALLY NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA FROM SUNDAY
NIGHT INTO WEDNESDAY. THERE ARE A COUPLE OF WAVES THAT MOVE THROUGH
BUT AT THIS TIME THEY APPEAR TO BE DRY. TEMPERATURES WILL BE COOLER
BUT WILL DEPEND ON HOW MUCH SNOW FALLS WITH THIS SYSTEM.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR NEZ039>041-046>049-060>064-072>076-082>085.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR NEZ077-086-087.
KS...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR KSZ005.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR KSZ006-007-017>019.
&&Hazardous weather outlook, Feb 1, 4:00 PM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 400 PM CST WED FEB 1 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 400 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. PLEASE REFER TO THE LATEST WINTER STORM WATCH MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:33 PM CST | Winter Storm Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 49 hr |
Nearby
Blizzard Watches in Nebraska, 2012Every blizzard watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.